Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 488, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 30, 2018, 5:29 AM CDT for 5 counties in Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2018, 5:29 AM CDT (10:29 UTC)
- Expired
- Jul 30, 2018, 6:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coal County, OK, Hughes County, OK, Johnston County, OK, Pontotoc County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 122 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 3:49 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1506 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted.
026
WUUS54 KOUN 301029
SVROUN
OKC029-063-069-123-133-301115-
/O.NEW.KOUN.SV.W.0488.180730T1029Z-180730T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
529 AM CDT MON JUL 30 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Johnston County in southeastern Oklahoma...
Coal County in southeastern Oklahoma...
Southeastern Seminole County in east central Oklahoma...
Eastern Pontotoc County in east central Oklahoma...
Southern Hughes County in southeastern Oklahoma...
* Until 615 AM CDT.
* At 529 AM CDT, severe thunderstorms were located along a line
extending from near Sasakwa to 8 miles north of Stonewall to near
Fittstown, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ada, Coalgate, Allen, Stonewall, Wapanucka, Lehigh, Tupelo,
Francis, Calvin, Stuart, Bromide, Sasakwa, Gerty, Centrahoma,
Atwood, Pontotoc, Fittstown, Clarita, Olney and Connerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3450 9615 3442 9615 3442 9641 3432 9641
3451 9680 3498 9657 3499 9609 3451 9609
TIME...MOT...LOC 1029Z 254DEG 25KT 3495 9650 3477 9648 3461 9661
HAIL...<.75IN
WIND...60MPH
$$
BRB1 follow-up statement
785
WWUS54 KOUN 301047
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
547 AM CDT MON JUL 30 2018
OKC133-301057-
/O.CAN.KOUN.SV.W.0488.000000T0000Z-180730T1115Z/
Seminole OK-
547 AM CDT MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEMINOLE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3444 9666 3457 9653 3476 9647 3496 9648
3494 9609 3451 9609 3450 9615 3442 9615
3442 9641 3432 9641
TIME...MOT...LOC 1047Z 293DEG 27KT 3487 9639 3460 9633 3440 9648
$$
OKC029-063-069-123-301115-
/O.CON.KOUN.SV.W.0488.000000T0000Z-180730T1115Z/
Johnston OK-Coal OK-Pontotoc OK-Hughes OK-
547 AM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR NORTHEASTERN JOHNSTON...COAL...EASTERN PONTOTOC AND SOUTHERN
HUGHES COUNTIES...
At 547 AM CDT, severe thunderstorms were located along a line
extending from near Allen to near Centrahoma to near Bromide, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Coalgate, Allen, Wapanucka, Lehigh, Tupelo, Stuart, Bromide, Gerty,
Centrahoma, Atwood, Clarita, Olney, Connerville and Phillips.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3444 9666 3457 9653 3476 9647 3496 9648
3494 9609 3451 9609 3450 9615 3442 9615
3442 9641 3432 9641
TIME...MOT...LOC 1047Z 293DEG 27KT 3487 9639 3460 9633 3440 9648
HAIL...<.75IN
WIND...60MPH
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:02 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 30, 3:02 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Norman OK 302 AM CDT Mon Jul 30 2018 .DISCUSSION... The main forecast concern for this period is lingering showers and storms through the day today. An MCS is currently making its way now through Oklahoma and western north Texas. This activity should continue southward, generally decreasing in intensity. After the passage of this system, the environment this afternoon will be pretty well worked over limiting precipitation chances for that period. However, there will still be some lingering instability, moisture, and shear, as well as the 500mb trough coming through late afternoon / evening, so leaving some slight chances POPs seems justified. Maximum temperatures will be in the 80s as cool air flows in behind the front and extensive cloud cover from this morning's convection persists. Cooler than normal temperatures will be the rule for the next several days as northerly flow takes over. Another shortwave will bring some slight chances for rain Wednesday night and Thursday night mainly across western Oklahoma. As we move into late week, the ridge begins to build back. This should bring drier weather with a gradual warming trend. Models hint at more overnight storm complexes making it into northwest Oklahoma, but with how far out that is in the forecast and with the ridge building back in, not confident enough to put any mentionable POPs at this point in time. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 80 64 84 64 / 50 10 0 0 Hobart OK 83 64 87 65 / 30 10 0 0 Wichita Falls TX 85 68 89 67 / 50 20 0 0 Gage OK 80 61 83 63 / 30 0 0 0 Ponca City OK 80 61 84 62 / 30 10 10 0 Durant OK 83 67 87 66 / 80 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/14
Hazardous weather outlook, Jul 30, 4:51 AM CDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 451 AM CDT Mon Jul 30 2018 OKZ004>048-050>052-TXZ083>090-301900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 451 AM CDT Mon Jul 30 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Strong to severe thunderstorms will be possible early this morning over much of southern Oklahoma and western north Texas. The main hazards will be strong winds and heavy rain, which may cause localized flooding. Additional thunderstorms will be possible through this evening across most of Oklahoma and north Texas. The stronger storms may produce strong winds and small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... There is a slight chance of thunderstorms over western Oklahoma and adjacent parts of Texas Wednesday night and Thursday night. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 30, 5:05 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
505 AM CDT MON JUL 30 2018
TXZ086-089-090-301030-
Clay TX-Wichita TX-Archer TX-
505 AM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR Clay...Wichita and northern
Archer Counties Until 530 AM CDT....
AT 502 AM CDT, thunderstorms were along a line extending from 4
miles northwest of Byers to near Electra, moving east at 30 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3421 9895 3415 9887 3416 9881 3413 9876
3413 9869 3417 9865 3416 9860 3406 9848
3408 9842 3412 9840 3413 9828 3409 9812
3400 9808 3398 9795 3394 9797 3393 9795
3390 9798 3363 9798 3363 9895
TIME...MOT...LOC 1002Z 288DEG 25KT 3411 9824 3403 9890
BRBSpecial weather statement, Jul 30, 5:16 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
516 AM CDT MON JUL 30 2018
OKZ040>042-046-047-050-051-301045-
Love OK-Carter OK-Garvin OK-Johnston OK-Pontotoc OK-Marshall OK-
Murray OK-
516 AM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR Love...Carter...southeastern
Garvin...Johnston...southwestern Pontotoc...northwestern Marshall and
Murray Counties Until 545 AM CDT....
AT 515 AM CDT, strong thunderstorms were along a line extending from
near Hickory to 4 miles southeast of Loco, moving southeast at 20
MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3404 9756 3438 9756 3451 9729 3451 9714
3457 9717 3469 9691 3451 9656 3441 9650
3441 9644 3405 9668 3395 9699 3392 9699
3385 9717 3392 9721 3386 9726 3389 9731
3385 9733 3388 9733 3382 9740
TIME...MOT...LOC 1015Z 307DEG 17KT 3454 9691 3427 9763
BRBSpecial weather statement, Jul 30, 5:18 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
518 AM CDT MON JUL 30 2018
OKZ039-045-301045-
Stephens OK-Jefferson OK-
518 AM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR southern Stephens and Jefferson
Counties Until 545 AM CDT....
AT 515 AM CDT, strong thunderstorms were along a line extending from
near Ringling to near Waurika to near Hastings, moving east at 15
MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3389 9798 3399 9795 3400 9808 3404 9810
3404 9808 3407 9812 3413 9809 3415 9811
3415 9814 3436 9814 3442 9756 3401 9756
3399 9754 3398 9756 3390 9756 3397 9761
3399 9767 3389 9778 3385 9787
TIME...MOT...LOC 1015Z 279DEG 11KT 3418 9760 3417 9799 3421 9810
BRBLocal storm report, Jul 30, 5:19 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
519 AM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 AM TSTM WND GST 3 ESE LAWTON 34.59N 98.33W
07/30/2018 M62 MPH COMANCHE OK PUBLIC
CWOP STATION F2394, 3 ESE LAWTON.
&&
MADLocal storm report, Jul 30, 5:20 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
520 AM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND GST 3 NW SEYMOUR 33.62N 99.30W
07/30/2018 M59 MPH BAYLOR TX MESONET
&&
MADSpecial weather statement, Jul 30, 5:20 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 520 AM CDT MON JUL 30 2018 TXZ088-301045- Baylor TX- 520 AM CDT MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR Baylor County Until 545 AM CDT... AT 518 AM CDT, showers and thunderstorms in the Seymour area were producing strong wind gusts. HAZARDS INCLUDE... Wind gusts over 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3340 9947 3383 9948 3383 9895 3340 9895 TIME...MOT...LOC 1018Z 279DEG 11KT 3418 9759 3417 9798 3421 9809 BRB
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 11:10 PM CDT | Special Weather Statement | OUN | Woods | 20 min |
| Jul 29, 11:30 PM CDT | Special Weather Statement | OUN | Woods | 30 min |
| Jul 29, 11:32 PM CDT | Special Weather Statement | OUN | Harper | 28 min |
| Jul 30, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 45 min |
| Jul 30, 12:05 AM CDT | Special Weather Statement | OUN | Ellis, Woodward | 25 min |
| Jul 30, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 45 min |
| Jul 30, 12:23 AM CDT | Special Weather Statement | OUN | Major | 22 min |
| Jul 30, 12:29 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 46 min |
| Jul 30, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Major | 47 min |
| Jul 30, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Garfield, Kingfisher | 53 min |
| Jul 30, 1:12 AM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| Jul 30, 1:23 AM CDT | Special Weather Statement | OUN | Garfield | 22 min |
| Jul 30, 1:46 AM CDT | Special Weather Statement | OUN | Custer, Dewey | 29 min |
| Jul 30, 1:57 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 48 min |
| Jul 30, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 47 min |
| Jul 30, 2:15 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Roger Mills, Washita | 30 min |
| Jul 30, 2:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more | 79 min |
| Jul 30, 2:53 AM CDT | Special Weather Statement | OUN | Caddo, Comanche, Grady, Kiowa | 37 min |
| Jul 30, 3:04 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 116 min |
| Jul 30, 3:09 AM CDT | Special Weather Statement | OUN | Johnston | 21 min |
| Jul 30, 3:22 AM CDT | Special Weather Statement | OUN | Coal | 23 min |
| Jul 30, 3:28 AM CDT | Special Weather Statement | OUN | Comanche, Grady | 32 min |
| Jul 30, 3:43 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 62 min |
| Jul 30, 3:46 AM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 44 min |
| Jul 30, 4:00 AM CDT | Special Weather Statement | OUN | Comanche, Garvin, McClain, Stephens | 30 min |
| Jul 30, 4:14 AM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Jul 30, 4:33 AM CDT | Special Weather Statement | OUN | Murray, Pontotoc, Seminole | 27 min |
| Jul 30, 4:37 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 38 min |
| Jul 30, 4:41 AM CDT | Special Weather Statement | OUN | Cotton, Jefferson, Stephens | 34 min |
| Jul 30, 4:46 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Pottawatomie, Seminole | 44 min |
| Jul 30, 5:16 AM CDT | Special Weather Statement | OUN | Carter, Johnston, Love, Marshall, Murray | 29 min |
| Jul 30, 5:18 AM CDT | Special Weather Statement | OUN | Jefferson | 27 min |
| Jul 30, 5:50 AM CDT | Special Weather Statement | OUN | Johnston, Love, Marshall | 25 min |
| Jul 30, 6:10 AM CDT | Special Weather Statement | OUN | Atoka, Bryan | 35 min |
| Jul 30, 6:45 AM CDT | Special Weather Statement | OUN | Bryan | 45 min |
| Jul 30, 1:43 PM CDT | Special Weather Statement | OUN | Kay | 47 min |
| Jul 30, 1:52 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 53 min |
| Jul 30, 1:59 PM CDT | Tornado Warning | OUN | Kay | 16 min |
| Jul 30, 2:18 PM CDT | Special Weather Statement | OUN | Grant | 42 min |
| Jul 30, 2:58 PM CDT | Special Weather Statement | OUN | Garfield, Noble | 47 min |
| Jul 30, 3:16 PM CDT | Special Weather Statement | OUN | Payne | 29 min |
| Jul 30, 3:22 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 53 min |
| Jul 30, 3:59 PM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.